MAUDE Adverse Event Report: AESCULAP AG AS VEGA PS TIBIAL PLATEAU CEMENTED T2+; KNEE ENDOPROSTHESES

AESCULAP AG AS VEGA PS TIBIAL PLATEAU CEMENTED T2+; KNEE ENDOPROSTHESES
Model Number NX054Z
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with nx054z as vega ps tibial plateau cemented t2+.The original implants had been a vega knee system, which later required tibia revision.This initial procedure occurred in (b)(6) 2017.It was noted that no cement adhered to the baseplate.The cement mantle was still complete on tibia.A revision surgery was necessary.Additional information was not provided nor available / was not available.The adverse event is filed under (b)(4).Involved components: nx221 - vega ps+ gliding surface t2/2+ 12mm, 52351863.Palacos r cement.
 
Additional Manufacturer Narrative
Investigation results: visual inspection : without a provided product, a investgation or visual inspection is not possible.Batch history review : the device quality and manufacturing history records (dhr) have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.Conclusion and measures.Preventive measures: due to the lack of the information and without a product at hand a clear root cause could not be established.A product safety case was initiated.Notification number (700003390).

Brand Name
AS VEGA PS TIBIAL PLATEAU CEMENTED T2+
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11031997
Report Number9610612-2020-00889
Device Sequence Number10960330
Product Code JWH
UDI-Device Identifier04046963810436
UDI-Public4046963810436
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K101281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNX054Z
Device Catalogue NumberNX054Z
Device Lot Number52339503
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NX221 - BATCH: 52351863
Outcome Attributed to Adverse Event Other;